Depression/Mental Health Expert Forum
Lexapro and Tiredness
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Lexapro and Tiredness

I just started taking Lexapro for Anxiety and Depression about a week and a half ago. I am feeling better, but very tired. I take 10mg in the morning. My question is, does the tiredness go away? Or, should I take the pill in the evening, would that help?

Any help would be greatly appreciated.
Related Discussions
242532_tn?1269553979
It will probably go away, but taking it at night might be wise to try...sometimes it makes you stimulated, sometimes drowsy, so you have to experiment.
8 Comments
Blank
Avatar_n_tn
If it is making you tired, you should try taking it at night and see how it works for you.  GOOD LUCK TO YOU!!
Blank
Avatar_n_tn
taking it at night does help, i sleep fairly good, i wake a few times a night but i did that before the lexapro. ive only been on it for 11 days and at a low dose of 5mg (i will be upping to 10mg over the weekend) but when i wake up in the morning i feel good like i had a full sleep. ive read hundreds of posts on many sites and many people switched from day to night and have had great results. good luck
Blank
Avatar_n_tn
Yep, I'm one of those night people 10mg I'm also on relaxation techniques which I don't wake up at all in the middle of the night and wake up right when I need to and feel as if I'm getting a full nights rest. Although during the day I'll feel fatigued but only when I'm active (GAD or Weight Training whichever).

Good luck,
Steve
Blank
Avatar_n_tn
When I took Lexapro, within a few days of starting to take it I realized I should take it at night. I was able to stop another sleep medication because of the Lexapro's sleep-inducing properties. I LOVED this medication. It worked well for me. I felt more able to talk in therapy and get to real feelings instead of being too anxious to say anything. All meds work differently for all people, but I found this one of the best "shock absorbers" I've ever taken. (Unfortunately I ended up stopping it because I had an EXTREMELY rare side effect, and I've now been through two other meds in search of something else that really works for me.) I hope it works as well for you -- with no really bad side effects. Finally, I find that therapy and other non-medical tools have helped my anxiety (though not my depression as much) more than any medication I've even taken, including all of the benzodiazepine family and several other SSRIs touted to have anxiety-reducing qualities. Good luck!
Blank
Avatar_n_tn
I have been on Lexapro 20 mg for a while. Once my body got used to it, I wasn't tired anymore and I could take it in the morning with my other meds. However, taking at night may help you out. Unless you like me, and always forget to take them at night - thats why I always take them in the AM. Good Luck to you! Lexapro is a wonderful drug!
Blank
Avatar_n_tn
I was SOOOOOO tired on Lexapro I slept ALL day every day I went off it and onto wellbutrin. I HIGHLY don't recommend it.  I think I wasted almost a month of my life sleeping from that medicine. It stopped the depression, but I just could not stop being tired. I regained my energy after I got off it.
Blank
Avatar_n_tn
Hello I am on Lexapro 20 mg for Major Depression and GAD, and I have to take it at night because I get tired right after I take it.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank